What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 31, 2:39 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 31, 2:39 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
339 PM CDT Tue Jul 31 2018
.NEAR TERM /Now Through Wednesday/...Anomalously deep, positive
tilt upper level trof axis was centered over the upper Midwest and
Great Lakes, extending southwest to the Red River Valley of TX/OK
today. East of the upper trof axis, a surface quasi-stationary
frontal zone remains draped from the OH River Valley to the Lower
MS River Valley southwest into southern TX. east of this boundary
a weakly reflected surface trof axis was analyzed from interior
southwest AL to southeast LA. The deep south today has been the
favored zone for increased convection due to enhanced ascent from
near-by surface features within a deeply moist and unstable
environment.
The southern extent of the upper trof axis sharpens a bit more as it
begins to slip more eastward, becoming aligned over the Lower MS
River Delta in the near term. The surface front eases slowly eastward
but still expected to remain west of the local area thru Wednesday.
With the forecast area remaining on the favored wet side of the
synoptic scale features, associated enhanced ascent within a
persistently moist deep layer environment, very little change in
forecast philosophy going forward. That is, potential of heavy rains
as there is increased potential for strong storms to move repeatedly
over the same areas, resulting in an elevated threat of flooding.
A flash flood watch is now in effect generally over the southeast half
of the local area beginning at 7 PM this evening and continues on
into the short term (details in next section).
Other threats in stronger storms will be brief strong wind gusts
in excess of 40 mph and frequent lightning. /10
.SHORT TERM /Wednesday night Through Friday night/...A large,
north-south oriented upper trof extending from the western Gulf
to the Great Lakes slowly weakens during the period and takes on
a positive tilt as upper ridging over the western Atlantic builds
into the southeast states. A series of shortwaves will rotate
through the base of the upper trof and stream northward across the
forecast area through Thursday night then weaken on Friday as the
upper trof weakens. A poorly defined surface low will initially
be located over the extreme northwest Gulf with a stalled frontal
boundary extending northeastward to central Tennessee and a warm
front/surface trof extending eastward near the coast of the
forecast area. While there are some minor changes in position and
how well defined the feature is, the warm front/surface trof tends
to linger near the Alabama coast and also makes northward
progress into the eastern portion of the area Wednesday night then
remains generally in place through Thursday night, possibly
Friday as well. In response to the series of shortwaves, some of
which will be stronger, and the position of the surface
trof/front, deep layer lift will tend to be persistently present
near the coast and also the eastern portion of the forecast area.
With high precipitable water values of 2.0-2.2 inches in this
portion, this pattern supports the potential for at least isolated
flash flooding generally along and east of I-65, and per
coordination with multiple offices will have a Flash Flood Watch
in effect until 00Z Friday for this portion. The potential for
flash flooding can continue into Thursday night and possibly even
Friday morning before the series of shortwaves end and a surface
ridge builds from the western Atlantic into the region, but will
reassess this on later shifts for the potential extension in
time/area as necessary. For most of the period, have gone with
likely to categorical pops along and east of I-65, with good
chance to likely pops further to the west. Drier conditions
finally develop by Friday night. May see some strong storms during
the period as well, but the potential for severe storm
development is low. Daytime highs will be held to the lower to mid
80s due to extensive cloud cover and/or rain. /29
.LONG TERM /Saturday Through Tuesday/...A weak upper trof
extending from coastal Texas to the Ohio/Mississippi river
confluence dissipates over the weekend as an upper ridge becomes
established over the southeast states. A surface ridge remains in
place over the Gulf coast states through Sunday then shifts into
the northern Gulf by Tuesday, resulting in a light east to
southeast flow becoming more south to southwest. Highs will be
near to somewhat above seasonable values during the period. With
daytime heating and a modest sea breeze, expect mainly isolated to
possibly scattered convection developing each day. /29
&&
.MARINE...Mariners should plan for an unsettled weather pattern
thru the week as scattered, to potentially numerous storms at
times will bring a multitude of impacts. Those would be locally
higher winds, waves and seas. The strongest storms will likely
contain frequent lightning and visibility reducing heavy rainfall
as well. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 83 71 84 71 86 70 91 / 80 70 80 70 70 70 30 40
Pensacola 75 81 72 82 73 85 72 90 / 80 90 90 90 70 70 30 40
Destin 76 78 74 81 75 83 75 88 / 90 100 90 90 70 70 30 40
Evergreen 72 81 70 83 71 86 70 92 / 80 90 80 80 60 70 20 40
Waynesboro 70 83 69 83 69 85 70 90 / 80 60 50 60 40 60 20 40
Camden 72 81 70 83 71 85 70 92 / 80 70 60 60 50 70 20 50
Crestview 73 80 71 83 70 86 70 92 / 90 100 90 90 70 70 30 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for ALZ055>060-261>266.
FL...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jul 31, 2:11 PM CST, 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
311 PM CDT Tue Jul 31 2018
ALZ055>060-261>266-FLZ201>206-012100-
Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland-
Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal-
Baldwin Coastal-Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
311 PM CDT Tue Jul 31 2018
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY EVENING...
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Flash Flood Watch.
There is a moderate risk for dangerous rip currents along the gulf
beaches of Alabama and Northwest Florida through tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Flash Flood Watch.
A moderate risk for rip currents can be expected along the Gulf
beaches of Alabama and Northwest Florida Wednesday through late in
the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ALZ051>054-MSZ067-075-076-078-079-012100-
Choctaw-Washington-Clarke-Wilcox-Wayne-Perry-Greene-Stone-George-
311 PM CDT Tue Jul 31 2018
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.
.DAY ONE...This Afternoon and Tonight.
Locally heavy rains, brief strong winds and frequent lightning will
be common with the passage of storms. Minor flooding is possible over
lower lying areas that experience poor drainage during heavy rain
episodes.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Locally heavy rains, brief strong winds and frequent lightning will
be common with the passage of storms. Minor flooding is possible over
lower lying areas that experience poor drainage during heavy rain
episodes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ630>636-650-655-670-675-012100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
311 PM CDT Tue Jul 31 2018
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...This Afternoon and Tonight.
Periods of storms at times will bring a multitude of impacts. Those
would be locally higher winds, waves and seas. The strongest storms
will likely contain frequent lightning and visibility reducing heavy
rainfall as well.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Periods of storms at times will bring a multitude of impacts. Those
would be locally higher winds, waves and seas. The strongest storms
will likely contain frequent lightning and visibility reducing heavy
rainfall as well.
In the hours before
Special weather statement, Jul 31, 12:11 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CDT TUE JUL 31 2018
ALZ052-053-261-MSZ067-075-076-311900-
Clarke AL-Washington AL-Mobile Inland AL-Perry MS-Greene MS-Wayne MS-
111 PM CDT TUE JUL 31 2018
...CLUSTERS OF STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING
COUNTIES... NORTHWESTERN MOBILE...WASHINGTON...SOUTH CENTRAL
CLARKE...PERRY... SOUTHEASTERN WAYNE AND GREENE COUNTIES UNTIL 200
PM CDT...
At 109 PM CDT, Clusters of strong thunderstorm were located from
central Washington county in Alabama to southern Perry county in
Mississippi. Storm motion northeast at 20 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Chatom, Leakesville, Saint Stephens, Wagarville, Deer Park, Tibbie,
Beaumont, New Augusta, McLain, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is possible with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Storms may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3118 8915 3166 8816 3127 8780 3128 8782
3125 8784 3100 8875 3100 8883 3097 8884
3091 8906 3091 8914
TIME...MOT...LOC 1809Z 238DEG 17KT 3122 8857Special weather statement, Jul 31, 1:03 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
203 PM CDT TUE JUL 31 2018
ALZ053-311945-
Clarke AL-
203 PM CDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL CLARKE COUNTY UNTIL 245 PM CDT...
At 203 PM CDT, the strong thunderstorm was located 4 miles south of
Putnam, or 15 miles southeast of Butler, moving northeast at 5 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Clarke County.
LAT...LON 3199 8781 3190 8776 3184 8804 3191 8808
3192 8807 3192 8806 3193 8805 3194 8807
3192 8809 3196 8811 3197 8809 3195 8808
3196 8807 3198 8807 3198 8806 3199 8807
TIME...MOT...LOC 1903Z 244DEG 6KT 3196 8801Special weather statement, Jul 31, 1:27 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT TUE JUL 31 2018
ALZ051-MSZ067-312015-
Choctaw AL-Wayne MS-
227 PM CDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 315 PM
CDT...
At 227 PM CDT, the strong thunderstorm was located 9 miles northeast
of Waynesboro, moving northeast at 20 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Gilbertown and Toxey.
LAT...LON 3190 8817 3167 8856 3180 8870 3185 8864
3190 8847 3203 8846 3210 8838
TIME...MOT...LOC 1927Z 228DEG 18KT 3179 8856Special weather statement, Jul 31, 1:28 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT TUE JUL 31 2018
MSZ067-312015-
Wayne MS-
228 PM CDT TUE JUL 31 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 315 PM CDT...
At 228 PM CDT, the strong thunderstorm was located near Mill Creek,
or 13 miles east of Laurel, moving northeast at 15 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3177 8894 3183 8888 3183 8876 3187 8857
3179 8849 3156 8887 3163 8894
TIME...MOT...LOC 1928Z 223DEG 12KT 3166 8892Local storm report, Jul 31, 1:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT TUE JUL 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 2 WNW NEW AUGUSTA 31.23N 89.11W
07/31/2018 PERRY MS EMERGENCY MNGR
SEVERAL TREES DOWN ON OLD RIVER RD NEAR NEW
AUGUSTA.
&&
MBLocal storm report, Jul 31, 1:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CDT TUE JUL 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 NE RICHTON 31.40N 88.88W
07/31/2018 PERRY MS EMERGENCY MNGR
TREES DOWN ON WILL BEST ROAD OFF OF CAMP
EIGHT ROAD.
0155 PM TSTM WND DMG 1 WSW RICHTON 31.34N 88.96W
07/31/2018 PERRY MS EMERGENCY MNGR
TREES DOWN ON OLD AUGUSTA ROAD NEAR CLAY
HILL ROAD.
0140 PM TSTM WND DMG 2 WNW HINTONVILLE 31.27N 88.96W
07/31/2018 PERRY MS EMERGENCY MNGR
TREES DOWN ON WINGATE ROAD WEST OF HIGHWAY
15.
&&